MAUDE Adverse Event Report: STRYKER GMBH GAMMA4 - TROCHANTERIC NAIL 170MM D11X170MM X 125DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH GAMMA4 - TROCHANTERIC NAIL 170MM D11X170MM X 125DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 81251170S
Medical Device Problem Codes Positioning Failure (1158); Malposition of Device (2616)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Implant Pain (4561)
Date of Event 02/23/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Event or Problem Description
The customer reported that: "insertion of a short gamma nail in a patient suffering from a left intertrochanteric fracture.Date: on (b)(6) 2026.Surgery proceeded without incident, with postoperative x-rays taken immediately after surgery and then three days postoperatively, as expected.The patient underwent the usual postoperative mobilization.One month later, the patient returned for consultation due to pain and functional impairment.The x-ray taken at that time showed that the cervical screw of the nail had migrated into the small pelvis and that there was no contact between the nail and the cervical screw, despite internal locking having been performed in accordance with the laboratory's surgical technique.The patient was hospitalized.The patient underwent a second operation to remove the material and insert a hip prosthesis.".
 
Event or Problem Description
The customer reported that : "insertion of a short gamma nail in a patient suffering from a left intertrochanteric fracture.Date: (b)(6)2026.Surgery proceeded without incident, with postoperative x-rays taken immediately after surgery and then three days postoperatively, as expected.The patient underwent the usual postoperative mobilization.One month later, the patient returned for consultation due to pain and functional impairment.The x-ray taken at that time showed that the cervical screw of the nail had migrated into the small pelvis and that there was no contact between the nail and the cervical screw, despite internal locking having been performed in accordance with the laboratory's surgical technique.The patient was hospitalized.The patient underwent a second operation to remove the material and insert a hip prosthesis.".
 
Additional Manufacturer Narrative
Correction: please refer to section d9 the device was not returned and h6 (device code).The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on medical affairs¿ input, such a lag screw migration can only occur if the set screw is not properly engaged in the lag screw groove.This indicates that the set screw was either insufficiently tightened or not correctly positioned within the groove during the procedure.Accordingly, the root cause is attributed to a user-related issue.Additional documentation, such as x-ray imaging, would have been required to enable a more comprehensive evaluation.In this relation, the operative technique specifies the following: « the set screw must be used.Insufficient set screw placement could lead to loss of lag screw fixation and postoperative complications.To verify the correct position of the set screw, try to turn the lag screw driver.It is not possible to turn the lag screw driver if the set screw is engaged with the lag screw groove.After tightening the set screw, unscrew the set screw by no more than a quarter of a turn, until a small amount of rotation can be felt at the lag screw driver.This ensures controlled subsidence of the proximal fragment while still preventing medial migration of the lag screw.Do not unscrew the set screw more than a quarter of a turn.Insufficient contact between lag screw and set screw could lead to loss of fixation and post-operative complications.» if the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
GAMMA4 - TROCHANTERIC NAIL 170MM D11X170MM X 125DEG
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA GMBH
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key24731891
Report Number0008031020-2026-00501
Device Sequence Number9287058
Product Code HSB
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K213328
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 06/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number81251170S
Device Lot NumberK1430F9
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/02/2026
Supplement Date Received by Manufacturer05/19/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date06/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown